Alert archive / Iowa / Areal Flood Warnings in 2016
Areal Flood Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this areal flood warning at Feb 22, 2016, 6:31 AM CST for Webster County, Iowa. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 6:31 AM CST (12:31 UTC)
- Expired
- Feb 23, 2016, 6:30 AM CST
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this areal flood warning went out at Feb 22, 5:50 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 22, 5:50 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 550 AM CST MON FEB 22 2016 .SHORT TERM /TODAY/... ISSUED AT 410 AM CST MON FEB 22 2016 FAIRLY QUIET DAY TODAY AS SURFACE HIGH PRESSURE SHIFTS EAST ALLOWING SURFACE FLOW TO GRADUALLY BECOME SOUTHEASTERLY. AS FOR TEMPS...THE WIND SHIFT TO THE SOUTHEAST WILL COME TOO LATE TO HAVE AN IMPACT ON HIGHS AND THE LOWER LEVEL CLOUD COVER EXPECTED TO REMAIN OVER THE STATE THROUGH MUCH OF THE AFTERNOON WILL NOT ALLOW FOR MUCH WARMING. I KEPT TEMPS ABOUT THE SAME AS YESTERDAY ACROSS THE SOUTH AND ACTUALLY A COUPLE DEGREES COOLER THAN YESTERDAY ACROSS THE NORTH. FOG IS FAIRLY WIDESPREAD ACROSS THE WEST THIS EARLY MORNING AND WILL LINGER THROUGH MUCH OF THE MORNING BUT THE IMPACT TO VISIBILITY WILL NOT BE MUCH...GENERALLY IN THE ONE TO THREE MILE RANGE WOULD BE WORST CASE SCENARIO. THE TYPICAL LOWER LYING AREAS MAY SEE PATCHY HALF MILE TO ONE MILE VISIBILITIES BRIEFLY BUT SOUNDINGS QUICKLY GET RID OF THE SHALLOW MOISTURE AROUND 12Z. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 410 AM CST MON FEB 22 2016 VIGOROUS UPPER LEVEL SYSTEM MOVING ACROSS CALIFORNIA AND INTO SOUTHERN NEVADA THIS MORNING. THIS SYSTEM WILL MOVE INTO THE NEW MEXICO AND TEXAS PANHANDLE AREAS BY LATE TONIGHT. A NARROW RIBBON OF MOISTURE WILL EXTEND NORTHWARD INTO THE MID MISSOURI VALLEY OVERNIGHT AND MAY BRING SOME LIGHT PRECIPITATION TO THE FAR WEST AND NORTHERN PORTIONS OF THE FORECAST AREA TONIGHT INTO TUESDAY. THE MOISTURE WILL SPLIT WITH A PORTION BEING PULLED SOUTH WITH THE SOUTHERN SYSTEM AND THE REMAINDER MOVING WITH A WEAKER SYSTEM TO THE NORTH. SOME LIGHT SNOW ACCUMULATIONS MAY OCCUR NORTH. PROFILES REMAIN MOSTLY COLD WITH A SHALLOW NEAR SURFACE WARM LAYER THAT MAY NOT COMPLETELY MELT THE SNOW DURING DESCENT. THE SOUTHERN SYSTEM WILL CLOSE OFF ACROSS THE SOUTHERN PLAINS AND BECOME A POTENT WINTER STORM AS IT LIFTS NORTHEAST THROUGH THE OHIO VALLEY. AT THIS TIME...THE PRECIPITATION WITH THE SOUTHERN SYSTEM IS EXPECTED TO REMAIN SOUTHEAST OF THE FORECAST AREA. A WEAK SYSTEM DROPPING SOUTHEAST THROUGH THE DEVELOPING NORTHWEST FLOW WILL BRING A LOW CHANCE FOR LIGHT SNOW OVER WESTERN IOWA. PROFILES REMAIN RELATIVELY DRY SO SATURATION WILL BE AN ISSUE. COLDER TEMPERATURES WILL FOLLOW THIS SYSTEM FOR THURSDAY. UNCERTAINTY REMAINS FOR LATE WEEK INTO NEXT WEEKEND ON THE EVOLUTION OF THE HUDSON BAY UPPER LOW AS IT DROPS SOUTH THEN TURNS EAST. THIS UPPER LOW WILL HAVE AN ASSOCIATED ARCTIC PLUNGE WHICH AT THIS TIME IS PROGGED TO THE NORTHEAST ACROSS THE GREAT LAKES REGION. MORE SOUTHERLY SOLUTIONS CERTAINLY WOULD RESULT IN MUCH COLDER TEMPERATURES FOR THE WEEKEND. WILL CONTINUE TO FOLLOW THE WARMER SOLUTIONS WHICH ARE MORE REALISTIC WITH THE UPPER LOW EVOLUTION. && .AVIATION...22/12Z ISSUED AT 550 AM CST MON FEB 22 2016 WIDESPREAD LOW LEVEL MOISTURE HAS KEPT LIFR CIGS ACROSS THE WEST WITH PATCHY FOG. FOG AND LOWER CIGS MUCH MORE LOCALIZED EAST. EXPECT LIFR/IFR CONDITIONS WEST AND MVFR CONDITIONS EAST THROUGH 15Z THEN IMPROVING CONDITIONS THROUGH 20Z. THE NEXT SYSTEM WILL SPREAD LOWER CLOUDS BACK N AND W BUT ANY REDUCTION IN FLIGHT CATEGORIES FROM PRECIP SHOULD OCCUR AFT 12Z. && .HYDROLOGY... UPDATED AT 410 AM CST MON FEB 22 2016 ICE JAMMING REMAINS THE PRIMARY CONCERN TODAY WITH SEVERAL JAMS REPORTED OVERNIGHT ALONG THE DES MOINES RIVER BASIN INCLUDING NEAR FORT DODGE AND FRASER. RIVER RISES OF 3 TO 4 FEET HAVE OCCURRED BEHIND THESE JAMS AND CAN LEAD TO QUICK FLASH FLOODING OF LOW LYING AREAS. COOLING TEMPERATURES AND DIMINISHED SNOW MELT HAVE SLOWED FURTHER RUNOFF CONTRIBUTIONS TO STREAMS AND NOW MAINLY DEALING WITH FLOWS MOVING THROUGH THE SYSTEMS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FAB LONG TERM...DONAVON AVIATION...FAB HYDROLOGY...DONAVON
Hazardous weather outlook, Feb 22, 5:36 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 536 AM CST MON FEB 22 2016 IAZ004>007-015>017-023>028-033>039-045>050-059-060-231145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-DALLAS-POLK- 536 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ICE JAMS ALONG STREAMS MAY CAUSE LOCALIZED FLOODING TODAY. ICE JAMS ARE LIKELY ALONG THE DES MOINES RIVER FROM FORT DODGE TO BOONE. MINOR FLOODING REMAINS POSSIBLE ALONG AREA STREAMS INCLUDING THE NORTH RACCOON RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044-057-058-061-062-070>075-081>086-092>097-231145- CRAWFORD-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 536 AM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:28 PM CST | Areal Flood Warning | DMX | Boone, Dallas | 24 hr |
| Feb 21, 7:42 PM CST | River Flood Warning | DMX | Davis, Wapello | 5 days |
| Feb 22, 12:29 AM CST | Flash Flood Warning | DMX | Webster | 6 hr |
| Feb 22, 10:04 AM CST | River Flood Warning | DMX | Mahaska, Wapello | 6 days |
| Feb 22, 10:52 AM CST | River Flood Warning | DMX | Polk | 4 days |
Nearby
Areal Flood Warnings in Iowa, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.